MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209497
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the tip of the device was broken outside the patient and no delay or patient injuries were reported.The procedure was completed with the competitor device.
 
Additional Manufacturer Narrative
The reported arthropierce 45 degree right intended for use in treatment, was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The fixed and movable jaw have been broken off the shaft and were not returned for examination.The shaft is bent and dramatically twisted.The condition of the device indicates it was subjected to excessive forces during use.Per the device instructions for use ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported arthropierce 45 degree right, intended for use in treatment, has not been returned for evaluation.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.From the information provided, the tip broke off.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.Was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ARTHROPIERCE 45 DEG RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8608152
Report Number1219602-2019-00547
Device Sequence Number1808241
Product Code NBH
UDI-Device Identifier03596010474520
UDI-Public03596010474520
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209497
Device Lot Number50761891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/03/2019
10/28/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/04/2019
10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1